EconPapers    
Economics at your fingertips  
 

Staying at zero with affine processes: An application to term structure modelling

Alain Monfort (), Fulvio Pegoraro, Jean-Paul Renne and Guillaume Roussellet ()

Journal of Econometrics, 2017, vol. 201, issue 2, 348-366

Abstract: We build an Affine Term Structure Model that provides non-negative yields at any maturity and that is able to accommodate a short-term rate that stays at the zero lower bound (ZLB) for extended periods of time while longer-term rates feature high volatilities. We introduce these features through a new univariate non-negative affine process called ARG-Zero, and its multivariate affine counterpart (VARG), entailing conditional distributions with zero-point masses. The affine property of this new class of processes implies both explicit bond pricing and quasi-explicit lift-off probability formulas. We provide an empirical application to Japanese Government Bond (JGB) yields, observed weekly from June 1995 to May 2014 with maturities from six months to ten years. Our four-factor specification is able to closely match yield levels and to capture conditional yield variances.

Keywords: Zero lower bound; Affine process; Term structure model; Lift-off probabilities (search for similar items in EconPapers)
JEL-codes: E43 G12 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617301653
Full text for ScienceDirect subscribers only

Related works:
Journal Article: Staying at zero with affine processes: an application to term structure modelling (2017) Downloads
Working Paper: Staying at Zero with Affine Processes: An Application to Term Structure Modelling (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:201:y:2017:i:2:p:348-366

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-28
Handle: RePEc:eee:econom:v:201:y:2017:i:2:p:348-366